MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number PCB00
Medical Device Problem Codes Use of Device Problem (1670); Scratched Material (3020)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/26/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Per regulation eu 2016/679 (general data protection regulation), patient identifiers were not collected or recorded and therefore are not available.Explant date: lens remain implanted.Telephone number: (b)(6).Device evaluation: the product testing could not be performed as the product was not returned.The reported complaint cannot be confirmed.Manufacturing records review: the manufacturing records for the device were reviewed.The product was manufactured and released according to specification.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported by the johnson & johnson representative that the surgeon is not used to the pcb00 model and, according to eyewitnesses, did not properly prepare the lens as per the directions for use (dfu).According to the operating team, the lens with sn (b)(4) had a haptic ripped off which was found when the lens was already inside the eye.The lens was removed it and replaced with a second unit, sn (b)(4) which was also damaged in the optic with a scratch, but not broken and remains implanted.According to what the doctor reported, the patient suffered damage to the endothelium due to the removal and the extra time the cataract surgery took, which made the patient move and the surgery more difficult.The patient was temporarily impaired and had to seek medical attention.Through follow-up with the johnson & johnson representative, we could not confirm that the doctor had incorrectly prepared the lens, as she was not present.Given the details received it may be that not enough viscoelastic was used.The patient was not fully recovered and may need an endothelial transplant due to the complications caused by having to remove the lens.No material is available and no further information was provided.This report is for the second lens, sn (b)(4), and a separate report will be filled for sn (b)(4).
 
Additional Manufacturer Narrative
The patient's visual acuity is improving, but the expected level of visual recovery has not yet been achieved.Health effect - impact code: 2271 - therapeutic response decreased.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information section b5 - describe event or problem: when the intraocular lens (iol) was leaving the cartridge to be placed inside the bag, it showed a breakage at the level of the insertion of the last haptic.The iol was stable and it was decided to insert it in the chamber after great manipulation.The lens remains implanted.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key15960015
Report Number3012236936-2022-02899
Device Sequence Number17536297
Product Code HQL
UDI-Device Identifier05050474558472
UDI-Public(01)05050474558472(17)250422
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/22/2025
Device Model NumberPCB00
Device Catalogue NumberPCB0000305
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/14/2022
Supplement Date Received by Manufacturer02/21/2023
06/03/2023
Initial Report FDA Received Date12/12/2022
Supplement Report FDA Received Date03/20/2023
06/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale